Anisotropic heterogeneous n-D heat equation with boundary control and observation: I. Modeling as port-Hamiltonian system
Authors
Anass Serhani, Ghislain Haine, Denis Matignon
Abstract
The aim of this paper is to recast the heat equation with boundary control and observation in the port-Hamiltonian formalism. The anisotropic and heteregenous case in an n-D geometrical domain is systematically developped. Three different points of view are presented. The first two are thermodynamically founded, taking either entropy or energy as Hamiltonian functional. With the choice of entropy, the second principle can be recovered. With the choice of energy, following Zhou et al. (2017), extra physical variables are introduced allowing to recover the first principle. The third formulation is classical from a mathematical perspective, although less meaningful physically speaking; however the Hamiltonian proves to be a Lyapunov functional, which is useful for boundary control purposes. Moreover, all these three formulations can be discretized with a structure-preserving scheme, as presented in the companion paper Serhani et al. (2019a).
Keywords
Port-Hamiltonian System; Heat Equation; Thermodynamics; Boundary Control
Citation
- Journal: IFAC-PapersOnLine
- Year: 2019
- Volume: 52
- Issue: 7
- Pages: 51–56
- Publisher: Elsevier BV
- DOI: 10.1016/j.ifacol.2019.07.009
- Note: 3rd IFAC Workshop on Thermodynamic Foundations for a Mathematical Systems Theory TFMST 2019- Louvain-la-Neuve, Belgium, 3–5 July 2019
BibTeX
@article{Serhani_2019,
title={{Anisotropic heterogeneous n-D heat equation with boundary control and observation: I. Modeling as port-Hamiltonian system}},
volume={52},
ISSN={2405-8963},
DOI={10.1016/j.ifacol.2019.07.009},
number={7},
journal={IFAC-PapersOnLine},
publisher={Elsevier BV},
author={Serhani, Anass and Haine, Ghislain and Matignon, Denis},
year={2019},
pages={51--56}
}
References
- Beattie, C., Mehrmann, V., Xu, H. & Zwart, H. Linear port-Hamiltonian descriptor systems. Mathematics of Control, Signals, and Systems vol. 30 (2018) – 10.1007/s00498-018-0223-3
- Bird, (2002)
- Brugnoli, A., Alazard, D., Pommier-Budinger, V. & Matignon, D. Port-Hamiltonian formulation and symplectic discretization of plate models Part I: Mindlin model for thick plates. Applied Mathematical Modelling vol. 75 940–960 (2019) – 10.1016/j.apm.2019.04.035
- Brugnoli, A., Alazard, D., Pommier-Budinger, V. & Matignon, D. Port-Hamiltonian formulation and symplectic discretization of plate models Part II: Kirchhoff model for thin plates. Applied Mathematical Modelling vol. 75 961–981 (2019) – 10.1016/j.apm.2019.04.036
- Cardoso-Ribeiro, F. L., Matignon, D. & Lefèvre, L. A structure-preserving Partitioned Finite Element Method for the 2D wave equation. IFAC-PapersOnLine vol. 51 119–124 (2018) – 10.1016/j.ifacol.2018.06.033
- Cardoso-Ribeiro, F. L., Matignon, D. & Lefèvre, L. A partitioned finite element method for power-preserving discretization of open systems of conservation laws. IMA Journal of Mathematical Control and Information vol. 38 493–533 (2020) – 10.1093/imamci/dnaa038
- Couenne, F. & Hamroun, B. Structure-preserving collocation method for parabolic systems Application to a diffusion Process. IFAC-PapersOnLine vol. 49 82–86 (2016) – 10.1016/j.ifacol.2016.10.759
- Duindam, (2009)
- Jacob, (2012)
- Kotyczka, P., Maschke, B. & Lefèvre, L. Weak form of Stokes–Dirac structures and geometric discretization of port-Hamiltonian systems. Journal of Computational Physics vol. 361 442–476 (2018) – 10.1016/j.jcp.2018.02.006
- Kunkel, P. & Mehrmann, V. Differential-Algebraic Equations. EMS Textbooks in Mathematics (2006) doi:10.4171/017 – 10.4171/017
- Kurula, Linear wave systems on n-D spatial domains. International Journal of Control (2015)
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Macchelli, A., van der Schaft, A. J. & Melchiorri, C. Port Hamiltonian formulation of infinite dimensional systems I. Modeling. 2004 43rd IEEE Conference on Decision and Control (CDC) (IEEE Cat. No.04CH37601) 3762-3767 Vol.4 (2004) doi:10.1109/cdc.2004.1429324 – 10.1109/cdc.2004.1429324
- Maschke, B. M. & van der Schaft, A. J. Port-Controlled Hamiltonian Systems: Modelling Origins and Systemtheoretic Properties. IFAC Proceedings Volumes vol. 25 359–365 (1992) – 10.1016/s1474-6670(17)52308-3
- Ramirez, H. & Gorrec, Y. L. An irreversible port-Hamiltonian formulation of distributed diffusion processes. IFAC-PapersOnLine vol. 49 46–51 (2016) – 10.1016/j.ifacol.2016.10.752
- Serhani, A., Haine, G. & Matignon, D. Anisotropic heterogeneous n-D heat equation with boundary control and observation: II. Structure-preserving discretization. IFAC-PapersOnLine vol. 52 57–62 (2019) – 10.1016/j.ifacol.2019.07.010
- Serhani, A partitioned finite element method (PFEM) for the structure-preserving discretization of damped infinite-dimensional port-Hamiltonian systems with boundary control. (2019)
- Serhani, A., Matignon, D. & Haine, G. Partitioned Finite Element Method for port-Hamiltonian systems with Boundary Damping: Anisotropic Heterogeneous 2D wave equations. IFAC-PapersOnLine vol. 52 96–101 (2019) – 10.1016/j.ifacol.2019.08.017
- van der Schaft, (2013)
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Van der Schaft, A. & Maschke, B. Geometry of Thermodynamic Processes. Entropy vol. 20 925 (2018) – 10.3390/e20120925
- Vu, N. M. T., Lefèvre, L. & Maschke, B. A structured control model for the thermo-magneto-hydrodynamics of plasmas in tokamaks. Mathematical and Computer Modelling of Dynamical Systems vol. 22 181–206 (2016) – 10.1080/13873954.2016.1154874
- Zhou, W., Hamroun, B., Couenne, F. & Le Gorrec, Y. Distributed port-Hamiltonian modelling for irreversible processes. Mathematical and Computer Modelling of Dynamical Systems vol. 23 3–22 (2016) – 10.1080/13873954.2016.1237970